# SDR 98ZZZX2456

- Difficulty date: June 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N50ML
- Make and model: Diamon DA20-A1
- Aircraft serial: 10007
- Engine: Rotax ROTAX912
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connect Rod
- Condition: Failed
- Location: Engine
- Part time: 900 hours
- Stage of operation: AP
- Nature of condition: R, B, Y
- Precautionary procedure: L

## Discrepancy

PILOT ATTEMPTED GO-AROUND.  HEARD A BANG AND LOST SIGNIFICANT POWER.  WAS ABLE TO MAKE APPROACH TO A CROSS-RUNWAY. CABIN FILLED WITH SMOKE ON FINAL AND ENGINE FINALLY SEIZED.  LANDED OK, BUT FIRE IN ENGINE COMPARTMENT CONTINUED TO BURN.  FIRE WAS PUT OUT.  CONNECTING ROD BROKE LOOSE AT CRACKSHAFT AND MADE HOLE IN CASE.  OIL SPRAYED ON EXHAUST CAUSING FIRE. SIGNIFICANT DAMAGE FROM FIRE TO COMPOSITE BELLY AND ENGINE.
